Alert archive / North Carolina / Tornado Warnings in 2014

Tornado Warning 6, NWS Raleigh, NC

February 21, 2014Johnston County, Sampson County, Wayne County, North Carolina

NWS Raleigh, NC issued this tornado warning at Feb 21, 2014, 1:25 PM EST for Johnston County, Sampson County, Wayne County, North Carolina. It was in force for 20 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 1:25 PM EST (18:25 UTC)
Expired
Feb 21, 2014, 1:45 PM EST
In force
20 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Sampson County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 1:25 PM ESTTSTM WND DMG5 Wsw Grantham, NCABANDONED MOBILE HOME DAMAGED BY WIND AT 5400 BLOCK OF US HWY 13.
Feb 21, 1:25 PM ESTTORNADO5 Wsw Grantham, NCNWS DAMAGE SURVEY REVEALED EF-1 DAMAGE TO AN OFFICE TRAILER AND SURROUNDING TREES THAT WERE UPLIFTED AND TOSSED ON TO NEARBY TREE CANOPY.
Feb 21, 1:44 PM ESTTSTM WND DMG4 S Pikeville, NCONE TREE DOWN ON SALEM CHURCH RD.
Feb 21, 1:45 PM ESTTSTM WND GST 53Seymour Johnson Afb, NC
Feb 21, 1:46 PM ESTTSTM WND DMG1 Nnw Nahunta, NCONE TREE DOWN ON NAHUNTA RD...NEAR HWY 581.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 10:02 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WFUS52 KRAH 211825
TORRAH
NCC101-163-191-211845-
/O.NEW.KRAH.TO.W.0006.140221T1825Z-140221T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
125 PM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 145 PM EST
    
* AT 124 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 10
  MILES NORTHEAST OF VANN CROSSROADS...OR 12 MILES NORTHWEST OF MOUNT
  OLIVE...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOLDSBORO...WALNUT CREEK...NEWTON GROVE...ELROY...BROGDEN...
  GRANTHAM...MAR-MAC AND NAHUNTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3518 7831 3526 7837 3553 7806 3530 7788
TIME...MOT...LOC 1824Z 238DEG 48KT 3527 7828 
$$

GIH
3 follow-up statements
316 
WWUS52 KRAH 211830
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
130 PM EST FRI FEB 21 2014

NCC163-211839-
/O.CAN.KRAH.TO.W.0006.000000T0000Z-140221T1845Z/
SAMPSON NC-
130 PM EST FRI FEB 21 2014

...THE TORNADO WARNING FOR NORTHEASTERN SAMPSON COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3530 7788 3522 7824 3530 7831 3553 7806
TIME...MOT...LOC 1829Z 238DEG 47KT 3531 7820 

$$

NCC101-191-211845-
/O.CON.KRAH.TO.W.0006.000000T0000Z-140221T1845Z/
JOHNSTON NC-WAYNE NC-
130 PM EST FRI FEB 21 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EST FOR
SOUTHEASTERN JOHNSTON AND WAYNE COUNTIES...
     
AT 129 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 10 MILES
NORTHWEST OF MOUNT OLIVE...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WALNUT CREEK...ELROY...BROGDEN...GRANTHAM...MAR-MAC AND
NAHUNTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3530 7788 3522 7824 3530 7831 3553 7806
TIME...MOT...LOC 1829Z 238DEG 47KT 3531 7820 

$$

GIH
355 
WWUS52 KRAH 211837
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
137 PM EST FRI FEB 21 2014

NCC101-211847-
/O.CAN.KRAH.TO.W.0006.000000T0000Z-140221T1845Z/
JOHNSTON NC-
137 PM EST FRI FEB 21 2014

...THE TORNADO WARNING FOR SOUTHEASTERN JOHNSTON COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS  MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3528 7812 3535 7817 3535 7815 3537 7816
      3549 7806 3531 7792
TIME...MOT...LOC 1837Z 238DEG 48KT 3537 7809 

$$

NCC191-211845-
/O.CON.KRAH.TO.W.0006.000000T0000Z-140221T1845Z/
WAYNE NC-
137 PM EST FRI FEB 21 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EST FOR CENTRAL
WAYNE COUNTY...
     
AT 137 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
GOLDSBORO...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...BROGDEN...MAR-MAC AND ELROY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3528 7812 3535 7817 3535 7815 3537 7816
      3549 7806 3531 7792
TIME...MOT...LOC 1837Z 238DEG 48KT 3537 7809 

$$

GIH
356 
WWUS52 KRAH 211843
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
143 PM EST FRI FEB 21 2014

NCC191-211852-
/O.EXP.KRAH.TO.W.0006.000000T0000Z-140221T1845Z/
WAYNE NC-
143 PM EST FRI FEB 21 2014

...THE TORNADO WARNING FOR CENTRAL WAYNE COUNTY WILL EXPIRE AT 145 PM
EST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR THE 
COASTAL PLAIN OF NORTH CAROLINA UNTIL 4 PM.

LAT...LON 3528 7812 3535 7817 3535 7815 3537 7816
      3549 7806 3531 7792
TIME...MOT...LOC 1840Z 238DEG 48KT 3537 7809 

$$

GIH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Feb 21, 12:50 PM EST, 35 minutes earlier.

Area forecast discussion, Feb 21, 12:50 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1250 PM EST FRI FEB 21 2014

.SYNOPSIS...A STRONG COLD FRONT AND LINE OF STORMS WILL SWEEP EAST
ACROSS CENTRAL NORTH CAROLINA TODAY. HIGH PRESSURE WILL BUILD INTO
OUR AREA FROM THE SOUTHWEST TONIGHT AND SATURDAY...THEN DRIFT EAST
AND OFFSHORE ON SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 PM FRIDAY...

TORNADO WATCH 23 IN EFFECT FOR THE EASTERN TWO-THIRDS OF THE CWA
UNTIL 4PM.  THE PRIMARY AXIS OF THE CONVECTIVE LINE CURRENTLY
STRETCHES FROM EAST OF ROXBORO TO SILER CITY TO ROCKINGHAM...MOVING
TO THE EAST WITH INDIVIDUAL CONVECTIVE ELEMENTS MOVING TO THE
NORTHEAST.  MORNING ANALYSIS OF SHEAR PARAMETERS...SLIGHTLY CURVED
BUT LONG HODOGRAPHS...50KT OF 0-1KM BULK SHEAR AND 300 M2/S2 OF 0-
1KM SRH...STILL SUPPORTS EMBEDDED BOWING/ROTATING SEGMENTS WITHIN
THE LINE.  WEVE HAD A FEW REPORTS OF TREES DOWN IN THE WESTERN
PIEDMONT AND SOME WEAK AND TRANSIENT ROTATION SHOWING UP AT RADAR.
DESPITE FAIRLY WIDESPREAD ANVIL CIRRUS...SPC MESOANALYSIS SHOWS AN
INSTABILITY AXIS OF 500 TO 1000 J/KG MLCAPE FROM US HWY 1 EASTWARD.
THE BEST INSTABILITY SHOULD LIE ALONG EAST OF I-95 EARLY THIS
AFTERNOON AS THE LINE ENCROACHES ON BETTER HEATING AND A PLUME OF
STEEP MID-LEVEL LAPSE RATES SLOWLY SHIFTING EAST TOWARD THE COAST.
CURRENT TIMING OF THE LINE LOOKS CONSISTENT WITH PREVIOUS
FORECASTS...WITHIN AN HOUR OR SO....REACHING THE TRIANGLE BY NOON
AND EXITING THE COASTAL PLAIN BY AROUND 2-3PM.

OTHER THAN THE SEVERE THREAT...THERE MAY BE A SECOND BAND OF SHOWERS
WITH THE FRONT ITSELF...WHICH SOME HI-RES MODELS HINT AT WILL MAKE
SOME MINOR ADJUSTMENTS TO POPS TO HOLD ONTO A SLIGHT CHANCE POPS
ACROSS THE NORTHERN PORTIONS OF THE PIEDMONT.

 TONIGHT...HIGH PRESSURE OVER THE LOWER MS VALLEY WILL
BUILD INTO CENTRAL NC. THIS WEATHER SYSTEM WILL ADVECT A SLIGHTLY
COOLER AND DRIER AIR MASS I TO THE REGION. MIXING INITIALLY THIS
EVENING WILL KEEP TEMPS FROM FREE-FALLING. AFTER MIDNIGHT...COULD
SEE SFC WINDS DECOUPLE ACROSS THE PIEDMONT...ALLOWING TEMPS TO COOL.
MIN TEMPS IN THE MID-UPPER 30S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 304 AM FRIDAY...

HIGH PRESSURE WILL BUILD ACROSS THE AREA IN THE WAKE OF THE FRONT...
AND A MUCH DRIER AIRMASS WILL BE IN PLACE ACROSS THE AREA BRINGING
MOSTLY SUNNY SKIES. INITIAL COLD ADVECTION EARLY SATURDAY WILL
BECOME NEUTRAL... AS UPPER LEVEL FLOW REMAINS PRIMARILY
SOUTHWESTERLY DURING THE DAY SATURDAY... AND TEMPERATURES WILL
REMAIN A FEW DEGREES ABOVE NORMAL.

HIGH PRESSURE WILL MOVE OFFSHORE SUNDAY... WARMER SOUTHERLY FLOW...
AND INCREASING LOW LEVEL THICKNESSES WILL RESULT IN TEMPERATURES
SLIGHTLY WARMER THAN SATURDAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 305 AM FRIDAY...

A DRY COLD FRONT WILL MOVE THROUGH THE AREA MONDAY MORNING...
BRINGING TEMPERATURES MUCH CLOSER TO NORMAL FOR THE BEGINNING OF THE
WEEK.

STRONG SIGNAL FOR RIDGING ACROSS THE WESTERN US... WITH BROAD
TROUGHING DEVELOPING OVER THE EAST COAST THROUGH THE WEEK. THIS WILL
BRING TEMPS BACK BELOW NORMAL. WAVES MOVING THROUGH THE NORTHWEST
FLOW GENERALLY STAY NORTH OF OUR AREA THROUGH THIS PERIOD... WITH
THE EXCEPTION OF WEDNESDAY WHEN A AN IMPULSE AND ASSOCIATED COLD
FRONT ARE PROGGED TO MOVE THROUGH THE AREA... AND THE POTENTIAL FOR
A LOW PRESSURE SYSTEM TO DEVELOP OFF THE CAROLINA COAST... BRINGING
THE BEST CHANCE FOR PRECIPITATION DURING THIS PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 1250 PM FRIDAY...

LINE OF CONVECTION MOVING THROUGH CENTRAL NC CURRENTLY EXTENDS FROM
KIXA TO EAST OF KRDU TO KFAY.  WITHIN THE LINE..CEILINGS ARE
LIFR/IFR...WITH HEAVY RAIN AND LIFR VSBYS ARE TIMES.  WINDS JUST
AHEAD WITHIN STRONGER STORMS WILL GUST TO 30-40KT..MOSTLY FROM THE
WEST-SOUTHWEST.  THE LINE IS EXPECTED TO MOVE EAST OF I-95 WITHIN
THE NEXT HOUR OR TWO AND BE CLEAR OF THE AREA BY 21Z.  WEST OF THE
LINE...SOME LIGHT RAIN IS STILL FALLING AND CEILINGS ARE MOSTLY MVFR
OR VFR.  THE COLD FRONT ASSOCIATED WITH THIS SYSTEM HAS MOVED
THROUGH KGSO AND KINT...WHERE WINDS FROM THE NORTHWEST GUSTED TO
30KT.  THIS WILL BE POSSIBLE AT KRDU...KFAY AND KINT BY 20-22Z AS
THE FRONT PUSHES EAST.  SKIES WILL THEN CLEAR BEHIND THE FRONT AND
VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE TAF PERIOD.

OUTLOOK... A DRY COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY
NIGHT...WITH ONLY A SMALL CHANCE OF SUB-VFR CONDITIONS. OTHERWISE...
VFR CONDITIONS ARE EXPECTED THROUGH EARLY TUESDAY WHEN ANOTHER
WEATHER SYSTEM IS EXPECTED TO IMPACT THE REGION.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS/SMITH
SHORT TERM..SEC
LONG TERM...SEC
AVIATION...SMITH
Hazardous weather outlook, Feb 21, 1:24 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
124 PM EST FRI FEB 21 2014

NCZ007>010-021>026-038>041-073>077-083>086-221830-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
124 PM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ011-027-028-042-043-078-088-089-221830-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-CUMBERLAND-SAMPSON-
124 PM EST FRI FEB 21 2014

...TORNADO WATCH 23 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 21, 12:13 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1213 PM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TSTM WND DMG     6 WNW FALLS LAKE        35.95N  78.68W
02/21/2014                   WAKE               NC   EMERGENCY MNGR

            LARGE TREE BLOWN DOWN ALONG CAISTOR LANE.

&&

EVENT NUMBER RAH1400952

DJF
Special weather statement, Feb 21, 12:19 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1219 PM EST FRI FEB 21 2014

NCZ007-021>025-038>040-073>076-083-084-211845-
GUILFORD-MONTGOMERY-LEE-FORSYTH-PERSON-RICHMOND-RANDOLPH-ORANGE-
CHATHAM-MOORE-ALAMANCE-DAVIDSON-ANSON-STANLY-DURHAM-
1219 PM EST FRI FEB 21 2014

...SPECIAL WEATHER STATEMENT FOR
GUILFORD...MONTGOMERY...NORTHWESTERN LEE...EASTERN FORSYTH...
PERSON...RICHMOND...RANDOLPH...ORANGE...CHATHAM...MOORE...ALAMANCE...
DAVIDSON...ANSON...STANLY AND DURHAM UNTIL 145 PM EST...

AT 1210 PM EST...A LINE OF SHALLOW SHOWERS...ALONG A LINE EXTENDING
FROM 10 MILES EAST OF BELEWS CREEK TO 23 MILES WEST OF
LINWOOD...WILL MOVE SOUTHEAST AT 25 MPH THROUGH THE WESTERN AND
CENTRAL PORTIONS OF THE PIEDMONT. THESE SHOWERS MARK THE LEADING
EDGE OF THE SURFACE COLD FRONT. WINDS WILL BECOME NORTHWESTERLY...
GUSTING TO 35 TO 40 MPH...WITH LIGHT RAIN AND CLOUDS RAPIDLY
CLEARING OUT AFTERWARDS.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...DURHAM...HIGH POINT...CHAPEL HILL...
BURLINGTON...SANFORD...ASHEBORO...LEXINGTON AND ALBEMARLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3550 8030 3553 8018 3572 8033 3575 8046
      3584 8049 3584 8040 3589 8037 3599 8042
      3626 8006 3624 7916 3654 7913 3654 7883
      3609 7882 3550 7914 3482 7995 3482 8032
      3519 8028 3519 8051
TIME...MOT...LOC 1710Z 309DEG 22KT 3630 7988 3567 8073

23
Local storm report, Feb 21, 12:23 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1223 PM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     TSTM WND DMG     7 NE LITTLETON          36.50N  77.82W
02/21/2014                   HALIFAX            NC   911 CALL CENTER

            TREE BLOWN DOWN ON POWER LINE STARTING FIRE

&&

EVENT NUMBER RAH1400954

NP
Local storm report, Feb 21, 12:26 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1226 PM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     TSTM WND DMG     3 W ROSEMARY            36.45N  77.75W
02/21/2014                   HALIFAX            NC   911 CALL CENTER

            TREE BLOWN DOWN ON POWER LINE STARTING FIRE

&&

CORRECTED LOCATION

EVENT NUMBER RAH1400954

NP
Local storm report, Feb 21, 12:54 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1254 PM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     3 SW ROBBINS            35.40N  79.62W
02/21/2014                   MOORE              NC   911 CALL CENTER

            ONE TREE BLOWN DOWN ALONG HIGHWAY 24 27

&&

EVENT NUMBER RAH1400955

DJF
Local storm report, Feb 21, 1:18 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
118 PM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     HAIL             SALEMBURG               35.01N  78.50W
02/21/2014  E0.88 INCH       SAMPSON            NC   TRAINED SPOTTER

            SPOTTER REPORTS NICKEL SIZE HAIL IN SALEMBURG

&&

EVENT NUMBER RAH1400956

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 8:43 AM ESTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Montgomery, Randolph, Stanly62 min
Feb 21, 9:17 AM ESTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more43 min
Feb 21, 9:28 AM ESTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph47 min
Feb 21, 9:45 AM ESTSpecial Weather StatementRAHAnson, Richmond60 min
Feb 21, 9:52 AM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange, Person, Randolph53 min
Feb 21, 9:53 AM ESTSevere Thunderstorm WarningRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more67 min
Feb 21, 10:04 AM ESTSevere Thunderstorm WarningRAHChatham, Montgomery, Moore26 min
Feb 21, 10:27 AM ESTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Lee, Orange and 3 more48 min
Feb 21, 10:41 AM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more64 min
Feb 21, 11:12 AM ESTSevere Thunderstorm WarningRAHFranklin, Granville, Halifax, Harnett, Johnston, Nash and 4 more48 min
Feb 21, 11:47 AM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke58 min
Feb 21, 12:02 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Johnston, Nash, Wilson73 min
Feb 21, 12:19 PM ESTSpecial Weather StatementRAHAlamance, Anson, Chatham, Davidson, Durham, Guilford and 8 more86 min
Feb 21, 12:43 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Sampson62 min
Feb 21, 1:12 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Johnston, Nash, Sampson, Wayne and 1 more78 min

Nearby

Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.